Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 192, NWS Austin/San Antonio, TX

June 1, 2016Bandera County, Kendall County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2016, 5:26 PM CDT for Bandera County, Kendall County, Kerr County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2016, 5:26 PM CDT (22:26 UTC)
Expired
Jun 1, 2016, 6:15 PM CDT
In force
49 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Bandera County, TX, Kendall County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 84 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 5:38 PM CDTHAIL 1.5Kerrville, TX
Jun 1, 6:22 PM CDTHAIL 15 Nw Boerne, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 10.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

824 
WUUS54 KEWX 012226
SVREWX
TXC019-259-265-012315-
/O.NEW.KEWX.SV.W.0192.160601T2226Z-160601T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 PM CDT WED JUN 1 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...
  WESTERN KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN BANDERA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 615 PM CDT

* AT 525 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KERRVILLE
  STATE PARK...OR NEAR KERRVILLE...MOVING EAST AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. AT 5:20 PM TWO INCH HAIL WAS
           REPORTED IN KERRVILLE. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KERRVILLE...BOERNE...COMFORT...KERRVILLE STATE PARK...WARING...WALNUT
  GROVE...WELFARE...CYPRESS CREEK...NELSON CITY...SISTERDALE...CENTER
  POINT...CAMP VERDE AND CROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS...AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3009 9867 2972 9877 2972 9878 2971 9879
      2984 9925 3010 9917
TIME...MOT...LOC 2225Z 283DEG 22KT 2997 9913 

HAIL...1.75IN
WIND...60MPH
 
$$
1 follow-up statement
401 
WWUS54 KEWX 012246
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 PM CDT WED JUN 1 2016

TXC019-259-265-012315-
/O.CON.KEWX.SV.W.0192.000000T0000Z-160601T2315Z/
KERR TX-KENDALL TX-BANDERA TX-
546 PM CDT WED JUN 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN KERR...WESTERN KENDALL AND NORTHEASTERN BANDERA
COUNTIES...

AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CENTER POINT...
OR NEAR COMFORT...MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 5:38 PM 1.5 INCH HAIL WAS
         REPORTED IN KERRVILLE. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KERRVILLE...BOERNE...COMFORT...KERRVILLE STATE PARK...WARING...WALNUT
GROVE...WELFARE...CYPRESS CREEK...NELSON CITY...SISTERDALE...CENTER POINT...
CAMP VERDE AND CROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3009 9867 2972 9877 2972 9878 2971 9879
      2984 9925 3010 9917
TIME...MOT...LOC 2245Z 283DEG 22KT 2994 9899 

HAIL...1.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:17 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 1, 3:17 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
317 PM CDT WED JUN 1 2016

.SHORT TERM (Tonight through Thursday Night)...
Upper low can be seen on water vapor just south of the AZ/NM
border. This is the system that will be coming into Texas over the
next several days bringing the continued chance for showers and
thunderstorms. This afternoon it appears that South Central Texas
is in between lift areas, one to the east near the TX/LA border
and more lift over the Edwards Plateau and the Big Bend. Will
continue with high pop and the wording of locally heavy rainfall
overnight. It appears from the latest meso models that a cluster
or MCS should develop out west and move through the central and
southern sections of the CWA. This risk of storms will continue to
be high on Thursday as the upper low moves into Texas and stalls
over Central Texas. The flood threat will remain high with
saturated soils. The pattern has shown breaks in the activity as
the large MCS systems do a good job in bringing stable area in
their wake. The timing and exact location of these systems will
still be problematic in giving any sort of forecast specifics.
Flooding threat will remain high. Cant rule out some Severe
Storms with a Marginal risk forecast by SPC. Marginal risk is
mainly south of the area on Thursday.

&&

.LONG TERM (Friday through Wednesday)...
Both the European and GFS show the upper low stalling over the
area on Thursday Night through Saturday before drifting southwest
into Mexico over the weekend into early next week. Keeping with
the 3-5 inches, isolated 10 inch totals. WPC and models are
showing that much of the precip will be east and south of the area
but with the upper low centered over Texas we will run the
continued risk of daytime development of storms as well as night
time development if the low center develops more of a warm core.
By the start of next week the low is forecast to drift sw into
Mexico. This will take the majority of the lift with it with only
a 20 pop on Monday and no pop on Tuesday. Cant rule out some
isolated activity next week just due to residual moisture left
behind and daytime heating.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  81  66  81  66 /  70  80  60  60  40
Austin Bergstrom Intl Airport  68  81  66  81  66 /  70  80  60  60  40
New Braunfels Muni Airport     68  81  66  83  66 /  70  80  60  60  40
Burnet Muni Airport            66  79  65  78  64 /  70  70  60  60  40
Del Rio Intl Airport           68  85  67  86  66 /  80  60  30  30  20
Georgetown Muni Airport        67  79  66  78  65 /  70  80  70  60  40
Hondo Muni Airport             68  82  65  83  66 /  80  70  50  50  30
San Marcos Muni Airport        68  81  66  81  66 /  70  80  60  60  40
La Grange - Fayette Regional   70  80  68  81  68 /  70  80  60  60  50
San Antonio Intl Airport       69  81  66  82  67 /  70  80  60  60  40
Stinson Muni Airport           70  82  68  83  68 /  70  80  60  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday morning for the following
counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet...
Caldwell...Comal...De Witt...Dimmit...Edwards...Fayette...Frio...
Gillespie...Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr...
Kinney...Lavaca...Lee...Llano...Maverick...Medina...Real...Travis...
Uvalde...Val Verde...Williamson...Wilson...Zavala.

&&

Mesoscale/Aviation...24
Synoptic/Grids...09
Public Service/Data Collection...30
Hazardous weather outlook, Jun 1, 4:44 AM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
444 AM CDT WED JUN 1 2016

TXZ171>173-183>194-202>209-217>225-228-021000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
444 AM CDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY MORNING FOR
ALL OF SOUTH CENTRAL TEXAS. MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS WITH RATES
OF OVER 2 INCHES PER HOUR. THESE RATES IN COMBINATION WITH
SATURATED SOILS WILL RESULT IN RAPID FLASH FLOODING. ALSO...RAPID
RISES ON ALREADY ELEVATED RIVERS AND STREAMS ARE POSSIBLE.

THERE WILL ALSO BE A RISK FOR HAIL UP TO 1 INCH AND DAMAGING WIND
GUSTS UP TO 60 MPH WITH THESE STORMS. HOWEVER...THE MAIN THREAT
WILL BE FLASH FLOODING AND THE THREAT IS SIGNIFICANT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY MORNING FOR
ALL OF SOUTH CENTRAL TEXAS. MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING HEAVY RAINS
WITH RATES OF OVER 2 INCHES PER HOUR. THESE RATES IN COMBINATION
WITH SATURATED SOILS WILL RESULT IN RAPID FLASH FLOODING. ALSO...
RAPID RISES ON ALREADY ELEVATED RIVERS AND STREAMS ARE POSSIBLE.
FOR TODAY THROUGH FRIDAY...RAINFALL AMOUNTS OF 3 TO 5 INCHES CAN
BE EXPECTED WITH ISOLATED POCKETS UP TO 10 INCHES POSSIBLE.

NUMEROUS SHOWERS AND THUNDERSTORMS ON FRIDAY INTO SATURDAY WILL
BECOME MORE SCATTERED ON SUNDAY AND THEN ISOLATED ON MONDAY.
LOCALLY HEAVY RAINS WILL BE POSSIBLE...HOWEVER THIS POTENTIAL
SHOULD WANE BY NEXT WEEK.

IN ADDITION TO THE HEAVY RAIN AND FLOOD THREAT...A FEW STORMS
COULD BRIEFLY BECOME STRONG TO SEVERE WITH HAIL UP TO 1 INCH AND
60 MPH WINDS POSSIBLE. PLEASE STAY TUNED FOR FURTHER UPDATES ON
IMPACTS AND POTENTIAL HAZARDS DURING THIS WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jun 1, 4:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             KERRVILLE               30.04N  99.14W
06/01/2016  M0.25 INCH       KERR               TX   PUBLIC

&&

EVENT NUMBER EWX1600525

CVP
Local storm report, Jun 1, 5:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
508 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             1 NW KERRVILLE          30.05N  99.15W
06/01/2016  M1.00 INCH       KERR               TX   PUBLIC

&&

EVENT NUMBER EWX1600526

CVP
Local storm report, Jun 1, 5:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             1 WNW KERRVILLE         30.05N  99.16W
06/01/2016  M1.25 INCH       KERR               TX   AMATEUR RADIO

&&

EVENT NUMBER EWX1600527

CVP
Local storm report, Jun 1, 5:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             2 NW KERRVILLE          30.06N  99.15W
06/01/2016  M1.00 INCH       KERR               TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1600528

CVP
Local storm report, Jun 1, 5:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             KERRVILLE               30.04N  99.14W
06/01/2016  M1.00 INCH       KERR               TX   AMATEUR RADIO

            QUARTER SIZED HAIL NEARLY COVERING THE GROUND

&&

EVENT NUMBER EWX1600529

CVP
Local storm report, Jun 1, 5:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             2 NW KERRVILLE          30.06N  99.16W
06/01/2016  M2.00 INCH       KERR               TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1600530

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:37 PM CDTRiver Flood WarningEWXBastrop56 hr
May 31, 9:25 PM CDTRiver Flood WarningEWXDeWitt61 hr
May 31, 9:25 PM CDTRiver Flood WarningEWXDeWitt4 days
May 31, 11:15 PM CDTRiver Flood WarningEWXBexar, Wilson37 hr
Jun 1, 3:04 AM CDTRiver Flood WarningEWXMedina5 days
Jun 1, 9:14 AM CDTRiver Flood WarningEWXBastrop, Fayette66 hr
Jun 1, 2:27 PM CDTSpecial Weather StatementEWXEdwards48 min
Jun 1, 2:54 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
Jun 1, 3:29 PM CDTSpecial Weather StatementEWXEdwards46 min
Jun 1, 3:31 PM CDTSpecial Weather StatementEWXReal29 min
Jun 1, 3:33 PM CDTRiver Flood WarningEWXVal Verde24 hr
Jun 1, 3:33 PM CDTRiver Flood WarningEWXVal Verde30 hr
Jun 1, 3:33 PM CDTRiver Flood WarningEWXVal Verde37 hr
Jun 1, 3:47 PM CDTAreal Flood AdvisoryEWXReal118 min
Jun 1, 3:54 PM CDTSpecial Weather StatementEWXKerr36 min
Jun 1, 4:03 PM CDTSevere Thunderstorm WarningEWXKerr42 min
Jun 1, 4:41 PM CDTSevere Thunderstorm WarningEWXKerr49 min
Jun 1, 5:54 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde2 hr
Jun 1, 6:10 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Kendall50 min
Jun 1, 6:37 PM CDTSpecial Weather StatementEWXVal Verde38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.